I went to my PM doc yesturday 9/26/12 and they took my off of the Exalgo 64mg once daily and the 8mg's Tid dilaudid as needed for breakthru pain. and instead of putting me back on the 90mg's of methadone daily they dropped me down to 60mg's once daily. and 15mg's of oxycodone 1-tab 3x's daily. I was shocked. They told me because of my several operations that will be coming up they wanted to make sure I was going to be able to control the post-op pain. I need to replace my Lt-shoulder Rt-hip and both knee's the bones in the end of these joints have collapsed or are severely pitted. So getting around is painful all of the time. I just don't get it I've had several surgeries on 200mg's of methadone and they were able to control the pain with IV fentanyl and this was a thoracotomy with several chest tubes. I really think that the Board of Medicine in North Carolina is coming down on them and I am the one who is suffering. The one thing that I have in my corner is 15 yr's of medical experience in the O.R. and ICU as a Respiratory Therapist. and it just doesn't seem kosher to me. The reason for dropping me down just doesn't make sense..Thanks again RandyView Thread
I've had a lot of problems with controlling my chronic pain due to my tolerance to opiates. This is a problem that goes back to my early teens when I had 9 teeth pulled to make way for braces in 1978. Know since I've been sick since 2005. It started with a left empyema and pneumothorax and a thoracotomy plus decordication then a right empyema and Rt Pneumothorax then because of the large amount of prednisone I came down with osteonecrosis in 6 joints. Replacing 1-hip and 1-shoulder and still need 4 more joints replaced. still have moderate to severe pain on a daily basis and because of the new hip I still have severe bursitis.. I've tried Exalgo 80mg daily and 32mg of dilaudid for breakthru pain releif but it does not work. at one point I was on 220mg's of methadone every 24hr's plus 30mg oxy's for breakthru pain releif. My main question is. Does the body have an enzyme or something genetic that inhibits the work of opiate medication??View Thread
I would really think about whats going to happen in the your future regarding pain management if you come out and say you have an addiction problem to opiates.Even if it's the truth the way the system is now you will become an outsider in pain management. This is the way the system is. You know what I am talking about. If your pain becomes unbearable you will need opiates...View Thread
Sounds like South Florida, It seems that your wife does need pain medication but she is abusing the med's she has. Why would she steal her own med's if there wasn't a problem. I know first hand because I was just ;ike your wife for a period of time many yr's ago. I have a disease called avascular necrosis that destroys your joints. I have replaced my left hip and right shoulder and still need to replace 4 more joints so I am a long term chronic pain patient. I give all of my pain med's to a relative who then dispenses my med's for 1 day. This has worked for me and has helped with my pain..Plus I go to a legitamite pain doctor and abide by there rules. It seems that your wifes last pain doctor wanted to do a procedure to help with her pain and your wife wanted nothing but to get her pain meds and thats why they discharged her. Very common among pain patients..Hope she gets some help..Take care RBView Thread
Hi Annette, I was on 180mg's in Ft Lauderdale,Fl at a teaching hospital not one of those pill mills everyone hears about. Then when I moved to North Carolina I stayed on 180mg's for a couple of month's and then the black box warning came and anybody on methadone greater than 90mg's had to be weaned down to 90. The politics or maybe not politics but the Chorinic pain clinic I was going to was managing my pain with the methadone for long term and using MS contin for breakthru pain and that was working fine then they changed there policy and started using a formula for all pt's no matter there tolerance or diagnosis everybody had to be on a certian amount of meds and that was that.So they lowered me even though the orthopedics kept finding new joints that were affected with AVN.... After surgery I am changing my chronic pain doc. Thanks for replyingView Thread
I've had the EKG's and during hospital stays even had a cardiologist check me out with an echo. All is good. I say ridiculous because of my dose prior to the 90mg's. I should have explained. I've done several blood tests to see if I was in the therapeutic level with the methadone which is measured from 300-1000 (I don't know the measurment just the numbers)I was testing below 300 on 180mg's a day about 18 month's ago the board of medicine in N.C. required that Dr's prescribe a maximum of 90mg's daily. I do have a very high tolerance to the meds so after me hip replacement in Sept there are changing my meds to exalga for extended release and 4 to 8mg's IR for break thru. It just seems that politics is getting involved with the treatment of pt'sView Thread
In the last 3 yrs I've been diagnosised with AVN (bone death) in 6 different joints (Hips-Knee's-Shoulders) I replaced my rt shoulder in 2008 on Sept 8,2011 I will replace my Lt hip then after I recover I need to replace my left shoulder then right hip and then wait on the knee's. My ortho really does not want to replace the knee's unless it's unbearable. Now they think I have it in my wrists so 8 joints are affected and I am only 44 yrs old The AVN was caused by the use of high doses of Prednisone over an 18month period due to a rare lung disease called empyema in both lungs that collapsed at different times and had me in the hospital 20plus times.It has basically crippled me because of the severe joint pain. The pain physician has me on 30mg of methadone TID and 15mg oxycodone 1 tablet 4x daily which I think is ridiculous.my case of AVN is one of the rarest any of my doctors have seen and I live in Raleigh N.C. so I've been to Duke-University of N.C. and some other places throughout central N.C. most doctors won't deal with me because they don't know what to do. Sorry for the long post. ANY INPUT ON THIS WOULD BE GREATLY APPRECIATED..View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.